Alert archive / Georgia / Freeze Warnings in 2018
Freeze Warning 8, NWS Atlanta, GA
NWS Atlanta, GA issued this freeze warning at Apr 7, 2018, 3:31 AM EDT for 24 counties in Georgia. It took effect at Apr 8, 2018, 12:00 AM EDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2018, 3:31 AM EDT (07:31 UTC)
- In effect from
- Apr 8, 2018, 12:00 AM EDT
- Expired
- Apr 8, 2018, 10:00 AM EDT
- In force
- 10 hr
- Issued by
- NWS Atlanta, GA
All 24 counties
Bartow County, GA, Carroll County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Cobb County, GA, Dade County, GA, Dawson County, GA, Douglas County, GA, Fannin County, GA, Floyd County, GA, Gilmer County, GA, Gordon County, GA, Haralson County, GA, Lumpkin County, GA, Murray County, GA, Paulding County, GA, Pickens County, GA, Polk County, GA, Towns County, GA, Union County, GA, Walker County, GA, White County, GA, Whitfield County, GA
The radar
The Atlanta radar (KFFC), 119 km from the middle of the area, began a volume at 07:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.5 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2118 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 340 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
054 WWUS72 KFFC 070731 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 331 AM EDT Sat Apr 7 2018 GAZ001>009-011>016-019>021-030>032-041>043-071600- /O.UPG.KFFC.FZ.A.0007.180408T0400Z-180408T1400Z/ /O.NEW.KFFC.FZ.W.0008.180408T0400Z-180408T1400Z/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Polk-Paulding-Cobb-Haralson-Carroll-Douglas- Including the cities of Calhoun, Dahlonega, Cleveland, Rome, Cartersville, Marietta, Carrollton, and Douglasville 331 AM EDT Sat Apr 7 2018 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT SUNDAY... The National Weather Service in Peachtree City has issued a Freeze Warning, which is in effect from midnight tonight to 10 AM EDT Sunday. The Freeze Watch is no longer in effect. * Locations...Mainly along and north of a line from Carrollton to Marietta to Cleveland. * Temperatures...In the lower 30s. * Timing...Tonight and early Sunday morning. * Impacts...Freezing temperatures will likely damage tender plants that have already sprouted, budded or flowered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
2 follow-up statements
226 WWUS72 KFFC 071851 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 251 PM EDT Sat Apr 7 2018 GAZ001>009-011>016-019>021-030>032-041>043-081400- /O.CON.KFFC.FZ.W.0008.180408T0400Z-180408T1400Z/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Polk-Paulding-Cobb-Haralson-Carroll-Douglas- Including the cities of Calhoun, Dahlonega, Cleveland, Rome, Cartersville, Marietta, Carrollton, and Douglasville 251 PM EDT Sat Apr 7 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT SUNDAY... * Locations...Mainly along and north of a line from Carrollton to Marietta to Cleveland. * Temperatures...In the lower 30s. * Timing...Tonight and early Sunday morning. * Impacts...Freezing temperatures will likely damage tender plants that have already sprouted, budded or flowered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
143 WWUS72 KFFC 080745 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 345 AM EDT Sun Apr 8 2018 GAZ001>009-011>016-019>021-030>032-041>043-081400- /O.CON.KFFC.FZ.W.0008.000000T0000Z-180408T1400Z/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Polk-Paulding-Cobb-Haralson-Carroll-Douglas- Including the cities of Calhoun, Dahlonega, Cleveland, Rome, Cartersville, Marietta, Carrollton, and Douglasville 345 AM EDT Sun Apr 8 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * Locations...Mainly along and north of a line from Carrollton to Marietta to Cleveland. * Temperatures...In the lower 30s. * Timing...Through 10 AM. * Impacts...Freezing temperatures will likely damage tender plants that have already sprouted, budded or flowered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this freeze warning went out at Apr 7, 1:50 AM EDT, 1 hour 41 minutes earlier.
Area forecast discussion, Apr 7, 1:50 AM EDT, 1 hour 41 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 150 AM EDT Sat Apr 7 2018 .UPDATE... Minor adjustments have been made to mainly the temp/dewpoint/POP grids tonight to reflect latest ob/satellite/radar data. Around 02z this evening cyclonic flow exists in the mid and upper levels while a strong cold front was analyzed in the lower levels across the Mid Atlantic SW into the TN Valley and southern TX. Along and ahead of the frontal boundary exists widespread light to moderate rainfall...some of which is already affecting northern and west-central Georgia. Rain will continue to move into the state overnight tonight and through the first half of Saturday as the frontal boundary sinks south-tho lack of instability will likely inhibit thunder tho a rumble or two would not be completely surprising. Abundant perturbations in the mid levels will help develop a sfc wave along the front overnight across eastern TX. As this wave deepens and pushes across Georgia Saturday...deeper moisture transport will exist across central and southern Ga. Given Td forecast in the 60s some destabilization is expected across this area despite abundant cloudiness. With 0-6km shear values between 30-40kts stemming from somewhat decent mid level flow...a few semi- organized storms still seem possible. SPC continues the marginal- slight risk across SE portions of the CWA. Kovacik && .PREV DISCUSSION... /Issued 747 PM EDT Fri Apr 6 2018/ SHORT TERM /Tonight through Saturday Night/... A cold front currently draped from the Ohio River Valley through Tennessee southwest into north TX is workings its way south through the remainder of the afternoon. Meanwhile, aloft, a series of impulses rounding the trough situation across the eastern half of the US will pivot through the SE during the short-term. The interaction of the mid level impulses will result in light to moderate showers moving through N GA this evening through tonight. As the trough digs further south into MS/AK, the upper level jet entrance region will help promote lift through the column. Therefore, surface low development along the front will occur moving across GA Saturday morning through the afternoon/evening as the front continues to move southeast. Given this, we can fully expect an expansion of precipitation coverage in north GA late tonight, working into the metro by early Saturday morning and to overspread central GA during the morning through the remainder of the day. The cold front will continue to exit the area tomorrow evening and by early Sunday morning, high pressure will be building back in. In terms of thunderstorms and the severe potential, there is the potential for embedded thunder later this afternoon and evening, although that will be limited and likely elevated with the best dynamics not arriving until early Saturday morning. The best ingredients for strong to isolated severe thunderstorms will be across central GA as the MUCAPE (<1000 J/kg) surges with best shear profiles around 40-60kts 0-1km. With as much cloud cover and showers across the region by Saturday morning, it is unlikely we will be working with much diurnal heating, but rather the kinematics of the storm system itself. Given enough vertical shear and a deepening system, one would expect some organized convection. If there are some breaks, we will likely destabilize enough to see a bit more thunderstorm development. The main impacts expected with these storms will be damaging wind gusts and an isolated tornado possible. As the front exits, cold air advection will allow temperatures to drop AOB freezing across portions of north GA by Sunday morning. A freezing watch has been issued for this ares. 26 LONG TERM /Sunday through Friday/... At the onset of the long-term forecast period on Sunday, cool and dry conditions can be expected as high pressure builds into the southeast behind the previous storm system. Highs on Sunday will run about 10 degrees below average. This dry weather will be relatively short-lived, however, as the high quickly shifts off the Atlantic coast on Monday. While discrepancies remain regarding the timing and evolution of the next storm system during the Monday/Tuesday time frame, both the GFS and ECMWF have trended a bit later with rain chances lingering into the day Tuesday as a surface low develops off the Florida coast and moves northeastward. Only showers are expected during this time frame, and total rainfall amounts continue to appear quite low Monday and Tuesday. Showers will clear the area by Tuesday night, and cold temperatures will return to the area by Wednesday morning behind the cold front. Portions of far north Georgia may approach freezing Wednesday morning. High pressure will dominate Wednesday into late week with dry weather and moderating temperatures the rule through the weekend before any additional chances return. RW AVIATION... 06Z Update... VFR conditions are expected to deteriorate with predominately MVFR conditions developing between 06Z and 10Z and mainly IFR conditions by 10-12Z. Most areas will improve to MVFR between 18Z and 21Z. A broad area of rain will continue spreading south and east across the forecast area. Rain will eventually begin to push south and east of the area late Saturday afternoon into the evening. Isolated to scattered thunderstorms are possible, mainly from around the KCSG and KMCN TAF sites southward. Winds will be somewhat variable in direction before 14Z, but primarily from the southwest to northwest. Winds will become more predominately northwest after 14Z and increase to 7-12kt. Wind speeds increase even more after 18Z into the 12-15kt range w/ gusts 20-25kt. //ATL Confidence...06Z Update... Medium on all forecast elements. 20 && .PRELIMINARY POINT TEMPS/POPS... Athens 75 54 64 37 / 10 90 90 30 Atlanta 74 55 61 36 / 30 90 90 20 Blairsville 60 48 54 27 / 50 90 70 20 Cartersville 73 51 57 31 / 40 90 90 10 Columbus 79 59 68 38 / 10 80 90 20 Gainesville 71 53 59 36 / 30 90 90 20 Macon 79 58 69 40 / 5 70 90 30 Rome 67 50 55 31 / 60 90 80 10 Peachtree City 76 54 64 34 / 30 90 90 20 Vidalia 79 59 74 46 / 5 20 80 50 && .FFC WATCHES/WARNINGS/ADVISORIES... Freeze Watch from late Saturday night through Sunday morning for the following zones: Bartow...Carroll...Catoosa...Chattooga... Cherokee...Cobb...Dade...Dawson...Douglas...Fannin...Floyd... Gilmer...Gordon...Haralson...Lumpkin...Murray...Paulding... Pickens...Polk...Towns...Union...Walker...White...Whitfield. && SHORT TERM...26 LONG TERM....RW AVIATION...Kovacik
Hazardous weather outlook, Apr 6, 11:49 AM EDT, 15 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1149 AM EDT Fri Apr 6 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-071600- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1149 AM EDT Fri Apr 6 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Isolated thunderstorms are expected across much of north and central Georgia on Saturday. Strong thunderstorms are possible across much of the outlook area. The best potential for isolated severe thunderstorms remains along and south of a line from Fort Benning to Macon to Warrenton. A Freeze Watch is in effect for late Saturday night and early Sunday morning for areas mainly along and north of Carrollton to Marietta to Cleveland. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 6:51 PM EDT | Special Weather Statement | FFC | Emanuel | 39 min |
Nearby
Freeze Warnings in Georgia, 2018Every freeze warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.